Jump to content

Unable to stabilise on initial dose before 1st taper cut


[Wi...]

Recommended Posts

 

I’ve been 4 weeks on 10mg diazepam per day after having made the switch from clonazepam, but I haven’t been able to stabilise. Symptoms have been getting much worse over the last week and the diazepam seems to not only be having less affect, but also seems to work for a much shorter time between doses. I didn’t think this could happen, given its long half life, but it’s as if I’m quickly becoming immune to its action. I never felt like it was doing much from the beginning of the switch over, although, I did unfortunately c/t from the clonazepam for 19 days before seeking doctors help to reinstate, albeit, straight on to diazepam beginning at only half the equivalent dose to stabilise before beginning a taper. During the 19 day c/t, I didn’t experience any withdrawal symptoms until about the 12th day when everything came crashing down. I pushed on for another 7 days, but eventually reached a point where I felt I couldn’t function without changing course to a taper. Since starting the diazepam 4 weeks ago, all of those withdrawal symptoms that came on from the 12th day of c/t remain and are intensifying. I can’t help but wish I have pushed on after the 19 days cold turkey, rather than have reinstated and substituted with diazepam only to find myself in this current position. Too late now, I know. Not sure where to from here. As things are continuing to get worse the longer I try to stabilise, I can’t help wonder if I haven’t reached relative tolerance and have no choice but to start tapering. I’ve thought about taking 0.5 clonazepam (as I have some left over) just to see if it has a positive affect on my symptoms. Maybe it’s the diazepam that doesn’t agree with me, I don’t know. But I’m just not sure what the sensible thing to do is in this situation. I’m already struggling to prepare a meal for myself of a day as it is, so I’m scared, I don’t want to make daily life completely unbearable for myself. I also don’t want to up my dose of diazepam as that would just create a longer process to taper, not to mention it seems to be having less and less effect on easing withdrawal symptoms as it is. Taking more doesn’t seem like a sensible answer to the problem, but I know I can’t keep trying to stabilise indefinitely, especially considering I’m feeling even worse as each day passes.

 

Has anyone out there experienced a similar situation trying to stabilise on diazepam?

 

Any advise or encouragement would be welcome and greatly appreciated.

 

 

 

 

 

Link to comment
Share on other sites

I'm sorry you are suffering so much. I wish I had words of wisdom or could tell you what to do but I don't. I do agree with you that if it were me, I would not updose the Valium. I had to updose twice and I regret that I updosed by as much as I did. If I tried a smaller updose I would not have had such a long extended taper. I can also tell you that recovering from setbacks in my taper, I sometimes had to hold for 6 weeks to recover and stabilise. I know you are eager to taper and get this over with, but sometimes stabilising takes a bit more time. I was chatting to someone on here who had lyme disease and had to reinstate benzo's after a CT and it took him more than 3 months to stabilise, but he did. I'm not saying it will take you that long, I'm just saying it might take a little bit longer than you've hoped. Just remember your brain has been through a lot of trauma. Going through a CT and now it's doing its best to adjust to benzo's again.

 

I hope within the next couple of weeks you'll feel some improvement. This is really tough. I went through a rapid withdrawal when I reduced from 2mg Clonazepam to 0.5mg and I was suffering immensely. Just hang in there. Most of the time we see the biggest healer is time. We just need to be patient and give our brains time. You can do this!

Link to comment
Share on other sites

×
×
  • Create New...